MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D132705
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation details.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation on 26-nov-2025.Following j&j medtech procedures, a visual inspection and force test of the returned device were performed.Visual analysis revealed reddish material and a hole in the surface of the pebax.The device was connected to carto 3 system, and it was recognized; however, error 106 appeared on the system due to an open circuit in the tip area.Additionally, the peek housing was removed, and it was observed that polyurethane (pu) application was correct.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The force sensor error reported by the customer was confirmed.The potential cause of the open circuit could not be determined.The damage found on the pebax could be related to the manipulation of the device during the procedure and is not related to the issue reported by customer; however, this cannot be conclusively determined.The carto® 3 system instructions for use (ifu) contain the following information: the force sensor of the catheter is disconnected.If the problem persists, replace the catheter cable or the catheter.In addition, related to the damage on the pebax's surface, the instruction for use (ifu) contains the following warnings and precautions: in order to prevent damage to the catheter tip, use the insertion tube supplied with the catheter to advance or retract the catheter through the hemostatic valve of the sheath.After insertion, slide the insertion tube back toward the handle.Do not scrub or twist the tip electrode because damage to the tip electrode bond may occur and loosen the tip electrode, or damage to the contact force sensor and affect measurement accuracy.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: mechanical problem identified (c07) / investigation conclusions: unintended use error caused or contributed to event (d1102) / component code: sleeve (g04115) were selected as related to the biosense webster inc.Analysis finding of the ¿reddish material and a hole in the surface of the pebax¿.Investigation findings: open circuit (c0205) / investigation conclusions: cause not established (d15) / component code: sensor (g03012) were selected as related to the customer¿s reported ¿force sensor error¿ issue.In addition, biosense webster inc.Analysis finding of the ¿open circuit in the tip area¿.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a paroxysmal atrial fibrillation procedure with a thermocool smarttouch catheter for which biosense webster¿s product analysis lab (pal) identified a hole in the surface of the pebax.Initially, it was reported that the catheter force sensor error occurred.The cable was replaced, but the problem was not resolved.A new catheter was inserted.The procedure was not delayed.The procedure was successfully completed.No patient consequence.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 02-dec-2025, observed reddish material and a hole in the surface of the pebax.The event was originally considered non-reportable, however, bwi became aware of a hole in the surface of the pebax on 02-dec-2025 and have assessed this returned condition as reportable.

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23901268
Report Number2029046-2025-04311
Device Sequence Number10116273
Product Code LPB
UDI-Device Identifier10846835009200
UDI-Public(01)10846835009200(17)270717(10)31381315M
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD132705
Device Lot Number31381315M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Initial Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK CABLE.
Patient SexUnknown